Anyone tried Tramadol ? I did and had bad side effects

Discussion in 'Fibromyalgia Main Forum' started by crossword, Jun 30, 2006.

  1. crossword

    crossword New Member

    My Rheumy prescribed them (50 mg.) twice a day for pain. I became very dizzy, weak, rapid heartbeat to say nothing of being spaced out. Is this normal? I am allergic to Codeine and the doctor knew it. I scoured the internet and found that anyone allergic to codeine should not take tramadol.I would like to hear of anyone having side effects too. Thanks alot
  2. NyroFan

    NyroFan New Member

    crossword:

    I have used Ultram with no problem, but since you have that allergy to codeine and are questioning the med, you could double check with the pharamcist or call the doctor.
    It sounds that serious for you.


    nyrofan
  3. Jeanne-in-Canada

    Jeanne-in-Canada New Member

    I'm not allergic to codeine, but if I took too much, I'd pretty much feel like that.

    Since you are just starting Tramadol, you could try cutting it into a quarter to start, then half if you are alright. We often only need micro doses of meds, since we are so sensitive.

    Also, Tramadol boosts serotonin. So if you are sensitive to SSRI antidepressants, then that could be it too. I'd like to try Tramadol myself, but I am allergic to SSRI's badly, so I'm not sure how that will go for me.


    Jeanne
  4. tamimm

    tamimm New Member

    when i first started taking tramadol(50mg) i had the same side effects. i wouldn't take them regularly, because i didn't like the feelings it gave me. once i took them on a regular bases(i'm up to 4xs a day) the side effects went away. i am allergic to codeine like you. my pharmacist told me that if i took tramadol while being allergic to codeine i could have seizures. my doctor insisted that i wouldn't have any problems. so far i haven't.
  5. adirondackhoney

    adirondackhoney New Member

    is a synthetic opiate.
    I took it for a long time,still do at times.
    but with the form of gastroparesis I have, they seem to "stack" in stomach before digesting and I kinda OD on them and my other meds.
  6. gymmbabe

    gymmbabe New Member

    I've been on tramadol for a little while now. I love it. It really helps my pain. However, I have to take it 4 times a day. If I miss a dose...my body quickly reminds me.

    Sorry you are having a hard time with it. Contact your doctor and explain your side effects.

    Dawn
  7. blessedmom2four

    blessedmom2four New Member

    it has tramadol and tylenol in it 37.5-350

    it has always helped with my pain
  8. libra55

    libra55 New Member

    I get a headache from it. Weird, huh, I thought it was supposed to relieve pain not cause it.

    Michelle

[ advertisement ]